47 & Type 2 New to site, Hi everyone

Dave Fallon

Member
Relationship to Diabetes
Type 2
Hi all,

I'm 47, family history of Diabetes on my mums side. Diagnosed a few years ago, and was diet and excecise controlled only for a few years. Now on Metformin two x500mg in morning and then at night.

I've found since taking the Metformin I just can't get my glucose down. Each night a couple of hours after food, I have a good brisk/fast walk for at least 45 mins, only to find my Glucose rose instead of falling. I do around 75 plus sit-ups and again, Glucose rises.

I have also found that if I am tired my Glucose levels remain high no matter what I do! I spoke to my local Diabetes nurse at the local surgery but despite being a lovely lady she was unable to give me any answers? I want to be able to control my Diabetes and part of that is understanding just what is happening.

Does anyone have any similar stories or can anyone give me any answers or even threories why this happens?

Thanks and wishes for a good 2009 to you all
Dave:(
 

Northerner

Admin (Retired)
Relationship to Diabetes
Type 1
Hi Dave, welcome to the group!

Not sure how things happen with Type 2 on tablets (I'm Type 1 on insulin), but exercise can cause a rise in glucose levels rather than the expected fall. Partly due, I believe to raised adrenalin levels and the liver kicking out more glucose to cope with the perceived increase in effort. It happens to me occasionally, but later on I will get a fall as the liver starts storing glucose again.
 

kojack

Well-Known Member
Relationship to Diabetes
Type 2
Hi Dave and welcome

I was put on gliclazide and apart from watching out for hypos it seems to have controlled it fairly well.

As warned,I added some weight (7lb in three months but now stable) but in all this, I think that we all have diferent matabolisms and react differently
 

Vanessa

Well-Known Member
Relationship to Diabetes
Type 2
Hello Dave and welcome to the site

As Northerner says the adrenalin from exercise can cause a rise in glucose in diabetes - whatever type. This should balance out over time with the generally improvements to insulin resistance that comes from moving our bods.

In respect of tiredness, could it be a symptom of the raised blood sugar rather than the other way around?

You don't say how long you've been on the metformin but it may be that as with many of us (John and I are examples) that it is insufficient to control your progression and, at some point, you may need extra help. When I first started metformin my GP did say it would take some time to work fully but after 3 months it had not had sufficient impact so gliclazide was added




Vanessa
 
Top